Journal of Commutative Algebra

$\star $-reductions of ideals and Prüfer $v$-multiplication domains

E. Houston, S. Kabbaj, and A. Mimouni

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Let $R$ be a commutative ring and $I$ an ideal of $R$. An ideal $J\subseteq I$ is a reduction of $I$ if $JI^{n}=I^{n+1}$ for some positive integer~$n$. The ring~$R$ has the (finite) basic ideal property if (finitely generated) ideals of $R$ do not have proper reductions. Hays characterized (one-dimensional) Pr\"ufer domains as domains with the finite basic ideal property (basic ideal property). We extend Hays's results to Pr\"ufer $v$-multiplication domains by replacing ``basic'' with ``$w$-basic,'' where $w$ is a particular star operation. We also investigate relations among $\star $-basic properties for certain star operations $\star $.

Article information

Source
J. Commut. Algebra, Volume 9, Number 4 (2017), 491-505.

Dates
First available in Project Euclid: 14 October 2017

Permanent link to this document
https://projecteuclid.org/euclid.jca/1507946696

Digital Object Identifier
doi:10.1216/JCA-2017-9-4-491

Mathematical Reviews number (MathSciNet)
MR3713525

Zentralblatt MATH identifier
06797096

Subjects
Primary: 13A15: Ideals; multiplicative ideal theory 13A18: Valuations and their generalizations [See also 12J20] 13C20: Class groups [See also 11R29] 13F05: Dedekind, Prüfer, Krull and Mori rings and their generalizations 13G05: Integral domains

Keywords
Star operation P$v$MD Prüfer domain reduction of an ideal $\star $-reduction of an ideal basic ideal $\star $-basic ideal basic ideal property $\star $-basic ideal property

Citation

Houston, E.; Kabbaj, S.; Mimouni, A. $\star $-reductions of ideals and Prüfer $v$-multiplication domains. J. Commut. Algebra 9 (2017), no. 4, 491--505. doi:10.1216/JCA-2017-9-4-491. https://projecteuclid.org/euclid.jca/1507946696


Export citation

References

  • D.D. Anderson and S.J. Cook, Two star-operations and their induced lattices, Comm. Algebra 28 (2000), 2461–2475.
  • J. Boynton and S. Sather-Wagstaff, Regular pullbacks, in Progress in commutative algebra 2, Walter de Gruyter, Berlin, 2012, 145–169.
  • N. Epstein, A tight closure analogue of analytic spread, Math. Proc. Cambr. Philos. Soc. 139 (2005), 371–383.
  • ––––, Reductions and special parts of closures, J. Algebra 323 (2010), 2209–2225.
  • ––––, A guide to closure operations in commutative algebra, in Progress in commutative algebra 2, Walter de Gruyter, Berlin, 2012, 1–37.
  • M. Fontana, J. Huckaba and I. Papick, Domains satisfying the trace property, J. Algebra 107 (1987), 169–182.
  • S. Gabelli, E. Houston and T. Lucas, The $t$-# property for integral domains, J. Pure Appl. Algebra 194 (2004), 281–298.
  • R. Gilmer, Multiplicative ideal theory, Dekker, New York, 1972.
  • M. Griffin, Some results on $v$-multiplication rings, Canadian J. Math. 19 (1967), 710–722.
  • J. Hays, Reductions of ideals in commutative rings, Trans. Amer. Math. Soc. 177 (1973), 51–63.
  • ––––, Reductions of ideals in Prüfer domains, Proc. Amer. Math. Soc. 52 (1975), 81–84.
  • W. Heinzer and J. Ohm, An essential ring which is not a $v$-multiplication ring, Canadian J. Math. 25 (1973), 856–861.
  • W. Heinzer, L. Ratliff and D. Rush, Reductions of ideals in local rings with finite residue fields, Proc. Amer. Math. Soc. 138 (2010), 1569–1574.
  • C. Huneke and I. Swanson, Integral closure of ideals, rings, and modules, Lond. Math. Soc. Lect. Note 336, Cambridge University Press, Cambridge, 2012.
  • B.G. Kang, Prüfer $v$-multiplication domains and the ring $R[X]_{N_{v}}$, J. Algebra 123 (1989), 151–170.
  • I. Kaplansky, Commutative rings, revised edition, University of Chicago Press, Chicago, 1974.
  • J.L. Mott and M. Zafrullah, On Prüfer $v$-multiplication domains, Manuscr. Math. 35 (1981), 1–26.
  • D.G. Northcott and D. Rees, Reductions of ideals in local rings, Proc. Cambr. Philos. Soc. 50 (1954), 145–158.
  • D. Rees and J. Sally, General elements and joint reductions, Michigan Math. J. 35 (1988), 241–254.
  • Y. Song and S. Kim, Reductions of ideals in commutative Noetherian semi-local rings, Comm. Korean Math. Soc. 11 (1996), 539–546.
  • H.-J. Wang, Core of ideals of Noetherian local rings, Proc. Amer. Math. Soc. 136 (2008), 801–807.
  • M. Zafrullah, On finite-conductor domains, Manuscr. Math. 24 (1978), 191–204.